Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 224, NWS Charleston, WV

July 18, 20114 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 18, 2011, 8:15 PM EDT for 4 counties in Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 8:15 PM EDT (00:15 UTC)
Expired
Jul 18, 2011, 9:15 PM EDT
In force
60 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:44 PM EDTTSTM WND DMG7 S Mcarthur, OHTREES DOWN 1 MILE SOUTH OF THE JUNCTION OF STATE ROUTE 93 NORTH AND STATE ROUTE 56

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:26 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS51 KRLX 190015
SVRRLX
OHC009-079-105-163-190115-
/O.NEW.KRLX.SV.W.0224.110719T0015Z-110719T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF ALBANY...
  NORTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF WELLSTON...
  NORTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  VINTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCARTHUR...LAKE HOPE STATE PARK...

* UNTIL 915 PM EDT

* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHWEST OF
  MCARTHUR...AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALLENSVILLE...CREOLA...ZALESKI...HAMDEN AND RADCLIFFE..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3937 8264 3938 8263 3938 8252 3940 8251
      3939 8230 3941 8229 3941 8228 3926 8203
      3906 8255 3937 8272
TIME...MOT...LOC 0014Z 317DEG 18KT 3940 8257

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:58 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 18, 7:58 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT MON JUL 18 2011

.SYNOPSIS...
DISTURBANCES IN WEAK NORTHWEST FLOW ALOFT THROUGH TUESDAY. UPPER
LEVEL HIGH BRINGS HEAT BY MID WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
7 PM UPDATE...FORECAST ON TRACK EXCEPT SVR THREAT WILL CONTINUE A
WHILE BEYOND SUNSET...ESPECIALLY WITH POSSIBLE WIND THREAT WITH LINE
WITH ELEVATED CAPE LEFT OVER FROM THE HEATING OF THE DAY.  SVR WATCH
IN AFFECT UNTIL 05Z WITH SCATTERED CONVECTION AND THEN MCS JUST
REACHING NORTHERN EDGE OF FORECAST AREA AS OF 00Z.

PREV DISCN FOLLOWS...
RING OF FIRE AROUND A VERY STRONG UPPER HIGH CENTERED OVER THE
CENTER OF THE NATION HAS SET UP OVER OUR AREA...A PATTERN THAT IS
DOMINATED AND INFLUENCED BY MCS'S IN THE NORTHWEST FLOW ALOFT. A
FRONT DOES MAKE A RUN FOR OUR AREA ON TUESDAY...BUT WILL LIKELY WASH
OUT ACROSS THE NORTH...IF IT MAKES IT THAT FAR.

IN THE NEAR TERM...HI RES AND RUC MODELS CONTINUE TO GENERATE
CONVECTION THIS AFTERNOON ALONG A NE TO SW NON FRONTAL SURFACE
BOUNDARY THAT DROPS INTO THE AREA...SUPPORTED BY WEAK VORT LOBE
ALOFT. WITH PLENTY OF SUNSHINE NOW...HAVE HIGH POPS FOR A TIME LATER
THIS AFTERNOON AND EARLY EVENING IN THAT AREA...BEFORE DISSIPATING
WITH LOSS OF HEATING AND DISSIPATING BOUNDARY.
ELSEWHERE...ESSENTIALLY LEFT POPS OUT THROUGH THIS EVENING.

OVER NIGHT FORECAST IS COUNTING ON AN MCS TO DROP SOUTH ACROSS THE
AREA. THIS IS KEYING IN ON THE ORGANIZING COMPLEX OVER LOWER
MICHIGAN DROPPING SOUTH IN THE NORTH TO SOUTH ORIENTED 1000-500 MB
THICKNESS PATTERN. TIMING WILL BE A PROBLEM AS THIS COMPLEX IS JUST
DEVELOPING...BUT WILL PAINT MOST OF THE AREA IN LIKELY POPS FOR A 2
TO 4 HOUR PERIOD OVERNIGHT.

FOR TUESDAY...KEEPING CHANCE POPS IN THE FORECAST...ESPECIALLY
NORTH...AS THE RING OF FIRE CONTINUES AND THE AFOREMENTIONED FRONT
TRIES TO DROP DOWN.

TEMPS WILL ALSO BE A CHALLENGE SINCE ANY TSTM TONIGHT COULD BRIEFLY
COOL THINGS DOWN...BUT WILL GO FOR AROUND 70 LOWS...PER MOST MODEL
GUIDANCE. ON TUESDAY...WILL SPLIT THE WARMER MAV AND COOLER MET
GUIDANCE...SINCE MORNING STRATUS WILL HANG FOR A WHILE BEFORE
BREAKING UP...NOT TO MENTION SCATTERED CONVECTION AROUND THE AREA.

GOING WITH A HEAT ADVISORY WESTERN HALF OF AREA ON TUESDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
HEAT WAVE TO COMMENCE DURING THE SHORT TERM PERIODS...AND CONTINUING
INTO THE EXTENDED. SYNOPTICALLY SPEAKING...NW FLOW ALOFT WILL STILL
BE REALIZED UNTIL THU WHEN UPR RIDGE FLEXES ITS MUSCLE INTO AREA. AT
THE SFC A WEAK FRONTAL BOUNDARY WILL SLIP INTO THE AREA LATE TUES
BEFORE BECOMING INDISCERNIBLE. THIS SHOULD ACT AS THE PRIMARY FOCUS
FOR CONVECTION TUE EVENING AIDED BY SOME WEAK MID LVL
ENERGY...PARTICULARLY ACROSS THE NORTH. DEEPER MOISTURE WILL EXIT
TUE NIGHT WITH ANOTHER IMPULSE DIVING SE INTO THE AREA LATE WED.
HAVE LOW CHC WITH THIS GIVEN LATE TIME OF ARRIVAL AND MEAGER
MOISTURE DEPTH TO WORK OFF. MAY SEE ONE LAST IMPULSE THU...HOWEVER
MOISTURE DEPTH BECOMES EVEN MORE SUSPECT AND ONLY HAVE SCHC POPS
EXCEPT ACROSS THE MTNS.

A BIGGER STORY WILL BE THE HEAT AND HUMIDITY. H85 TEMPS SLATED TO
INCREASE INTO THE 20-22C RANGE WED AND THU. THINK LOW TO MID 90S A
GOOD BET OUTSIDE OF THE MTNS. MAV GUIDANCE AGAIN APPEARS OVERDONE
WITH HI TEMPS. THIS COMBINED WITH IMPRESSIVE SFC DWPTS INTO MID
70S...WILL CREATE HEAT INDICES OF 100-105F WEST OF I79 CORRIDOR.
WITH THE NEW CRITERIA FOR HEAT ADV/WARNINGS...THINK A HEADLINE EACH
DAY SEEMS VERY PLAUSIBLE ACROSS THE WESTERN LOWLANDS INTO NE KY AND
SE OH. WILL CONTINUE TO HIGHLIGHT IN HWO AND MENTION POSSIBLE
WARNINGS AS WELL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UPR RIDGE MAINTAINS FIRM CONTROL OVER AREA UNTIL SUN...WHEN
AMPLIFYING TROF WILL TRY TO SHIFT RIDGE EAST. THIS SPELLS A
CONTINUATION OF HEAT WAVE INTO WEEKEND. H85 TEMPS 20-22C MEANS
92-96F AT THE SFC A GOOD BET OUTSIDE OF MTNS. THIS COMBINED WITH
DWPTS IN THE LOW TO MID 70S WILL CREATE A CONTINUATION OF THE
OPPRESSIVE HEAT INDICES 100-105F WEST OF I79 CORRIDOR. MENTION IN
HWO CONTINUES.

PCPN CHCS LOOK MEAGER UNTIL LATER SAT AND SUN WHEN RIDGE BEGINS TO
BREAK DOWN AND SOME MOISTURE OVER SE MAY GET DRAWN UP INTO THE
REGION. BETTER CHCS FOR CONVECTION ARRIVE MON WITH UPR TROF AXIS AND
ASSOCIATED COLD FRONT. THIS SHOULD NIX THE HEAT WAVE. IN FACT THE
12Z ECMWF IS INDICATING A RATHER AMPLIFIED TROF OVER EASTERN CONUS
NEXT WEEK WITH MUCH MORE COMFORTABLE TEMPS AND HUMIDITY IN STORE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SCATTERED CONVECTION ACROSS E OH AND N WV MOVING S THIS EVENING.
OTHERWISE VFR TO MVFR IN HZ AND PATCHY STRATOCU.  BEHIND THE
SCATTERED CONVECTION...A MORE ORGANIZED LINE OF THUNDERSTORMS
ARRIVES FROM THE N AND PUSHES S THROUGH E OH...E KY AND MUCH IF NOT
ALL OF WV OVERNIGHT...EVEN INTO SW VA WELL AFTER MIDNIGHT.  THIS
WILL BRIG MVFR TO IFR CONDITIONS THAT MAY PERSIST THROUGH DAWN WITH
POST RAIN FOG AND STRATUS.

TUE WILL BE SIMILAR WITH MVFR STRATOCU AND HAZE IN THE MORNING
BECOMING VFR AT TIMES IN THE AFTERNOON.  SCATTERED CONVECTION IS
ALSO EXPECTED TO FIRE UP TUE AFTERNOON.

FLOW REGIME WILL CONTINUE LIGHT SW AT THE SURFACE AND LIGHT NW ALOFT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR CEILINGS AND
CONVECTION NOT CERTAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 07/19/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    M    M    M    M    M    L    L
HTS CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    M    M    M    L    M    M    M    H
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    H    L    L
PKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    M    M    H    H    M    H    H

AFTER 00Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS TUESDAY EVENING...AND
POSSIBLE LATE NIGHT FOG ESPECIALLY WHERE IT RAINS EARLIER ON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR WVZ005>009-014.
OH...HEAT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...26/ARJ/JMV
NEAR TERM...TRM/JMV
SHORT TERM...30
LONG TERM...30
AVIATION...TRM
Hazardous weather outlook, Jul 18, 6:36 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT MON JUL 18 2011

WVZ031-032-040-192245-
HARRISON-TAYLOR-BARBOUR-
636 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>085-WVZ009-192245-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD-
636 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES MAY BE NEEDED.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ010-011-017-019-020-192245-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
636 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE
HEAT ADVISORIES.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-016-018-029-192245-
KANAWHA-ROANE-CALHOUN-GILMER-
636 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE
HEAT ADVISORIES OR WARNINGS.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ013-024>026-192245-
LINCOLN-MINGO-LOGAN-BOONE-
636 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE
HEAT ADVISORIES OR WARNINGS.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ086-087-WVZ006>008-014-192245-
GALLIA-LAWRENCE-CABELL-MASON-JACKSON-PUTNAM-
636 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES OR WARNINGS MAY BE NEEDED.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-WVZ005-192245-
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-
636 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES OR WARNINGS MAY BE NEEDED.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-192245-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
636 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-030-037>039-046-047-192245-
CLAY-BRAXTON-LEWIS-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
636 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 660 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 6:06 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT MON JUL 18 2011

OHZ066-182230-
PERRY OH-
606 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY COUNTY...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF SOMERSET...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR JUNCTION CITY AROUND 615 PM...NEW LEXINGTON
AROUND 625 PM AND SHAWNEE AROUND 630 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3987 8239 3967 8209 3955 8216 3955 8226
      3959 8227 3959 8235 3961 8239 3962 8238
      3973 8238 3975 8241 3983 8241 3984 8242

14
Local storm report, Jul 18, 6:43 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
643 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 S MCCONNELSVILLE      39.63N  81.84W
07/18/2011                   MORGAN             OH   911 CALL CENTER

            TREE DOWN ON STATE ROUTE 376

&&

EVENT NUMBER RLX1100791

JEE
Special weather statement, Jul 18, 6:48 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT MON JUL 18 2011

OHZ075-084-182315-
ATHENS OH-VINTON OH-
648 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VINTON AND WEST
CENTRAL ATHENS COUNTIES...

AT 644 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LAKE HOPE STATE PARK...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR CREOLA AROUND 655 PM AND LAKE HOPE STATE PARK
AROUND 700 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3939 8233 3940 8229 3933 8215 3920 8227
      3919 8231 3916 8231 3915 8233 3936 8265
      3938 8263 3938 8252 3940 8251

14
Special weather statement, Jul 18, 7:21 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT MON JUL 18 2011

OHZ075-084-182345-
ATHENS OH-VINTON OH-
721 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VINTON AND
SOUTHWESTERN ATHENS COUNTIES...

AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF LAKE HOPE STATE PARK...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LAKE HOPE STATE PARK AROUND 730 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3935 8215 3920 8225 3920 8230 3919 8232
      3934 8261 3938 8258 3938 8252 3940 8251
      3939 8230 3941 8228

14
Special weather statement, Jul 18, 7:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT MON JUL 18 2011

OHZ075-084-085-190015-
ATHENS OH-MEIGS OH-VINTON OH-
743 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VINTON...
NORTHWESTERN MEIGS AND SOUTHWESTERN ATHENS COUNTIES...

AT 740 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LAKE HOPE STATE PARK...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ALBANY AROUND 755 PM...CARPENTER AROUND 800
PM...DYESVILLE AROUND 810 PM AND HARRISONVILLE AROUND 815 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3914 8194 3902 8218 3937 8264 3938 8263
      3938 8252 3939 8252 3940 8242 3939 8230
      3941 8229 3941 8225

14
Special weather statement, Jul 18, 8:12 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT MON JUL 18 2011

OHZ075-085-190115-
ATHENS OH-MEIGS OH-
812 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT MEIGS AND SOUTHERN ATHENS
COUNTIES...

AT 807 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ALBANY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3923 8172 3919 8174 3918 8176 3915 8175
      3908 8177 3908 8181 3903 8179 3898 8180
      3899 8198 3903 8200 3903 8203 3900 8205
      3901 8213 3923 8227 3935 8210

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:12 PM EDTSpecial Weather StatementRLXAthens, Meigs63 min
Jul 18, 9:30 PM EDTSpecial Weather StatementRLXJackson30 min
Jul 18, 10:03 PM EDTSpecial Weather StatementRLXJackson, Lawrence72 min
Jul 19, 2:46 PM EDTHeat AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more29 hr
Jul 19, 4:39 PM EDTSpecial Weather StatementRLXPerry51 min
Jul 19, 5:25 PM EDTSpecial Weather StatementRLXAthens, Meigs65 min
Jul 19, 6:29 PM EDTSpecial Weather StatementRLXLawrence61 min
Jul 19, 7:35 PM EDTSpecial Weather StatementRLXPerry25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.